Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 23, 2010, 4:07 AM MDT. It took effect at May 23, 2010, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 4:07 AM MDT (10:07 UTC)
- In effect from
- May 23, 2010, 12:00 PM MDT
- Expired
- May 23, 2010, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
213 WWUS75 KSLC 231007 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 407 AM MDT SUN MAY 23 2010 ...WINDS WILL INCREASE AGAIN TODAY ACROSS SOUTHEAST UTAH... .SOUTH WINDS WILL INCREASE THIS AFTERNOON AS ANOTHER PACIFIC STORM SYSTEM APPROACHES THE AREA. THIS STORM SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA FROM THE SOUTHWEST EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING NEAR AND IMMEDIATELY BEHIND THE FRONT. UTZ013-020-021-231800- /O.NEW.KSLC.WI.Y.0011.100523T1800Z-100524T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 407 AM MDT SUN MAY 23 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH-CENTRAL UTAH...THE SAN RAFAEL SWELL AND THE GLEN CANYON RECREATION AREA. * WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. * TIMING: WINDS WILL GRADUALLY INCREASE THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE WINDS WILL THEN DECREASE LATE THIS EVENING. * IMPACTS: THE WINDS WILL CAUSE DRIVING DIFFICULTIES ON AREA ROADWAYS...ESPECIALLY ALONG EAST-WEST CORRIDORS SUCH AS INTERSTATE 70...HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH AND HIGHWAY 6 ACROSS EASTERN UTAH. USE EXTRA CAUTION WHEN OPERATING MOTORCYCLES AND HIGH-PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. IN ADDITION...THE WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
279 WWUS75 KSLC 232119 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 319 PM MDT SUN MAY 23 2010 UTZ013-020-021-240400- /O.CON.KSLC.WI.Y.0011.000000T0000Z-100524T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 319 PM MDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH-CENTRAL UTAH...THE SAN RAFAEL SWELL AND THE GLEN CANYON RECREATION AREA. * WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY EVENING BEFORE DECREASING DURING THE LATE EVENING. * IMPACTS: THE WINDS WILL CAUSE DRIVING DIFFICULTIES ON AREA ROADWAYS...ESPECIALLY ALONG EAST-WEST CORRIDORS SUCH AS INTERSTATE 70...HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH AND HIGHWAY 6 ACROSS EASTERN UTAH. USE EXTRA CAUTION WHEN OPERATING MOTORCYCLES AND HIGH-PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. IN ADDITION...THE WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
563 WWUS75 KSLC 240014 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 614 PM MDT SUN MAY 23 2010 UTZ013-020-021-240400- /O.CON.KSLC.WI.Y.0011.000000T0000Z-100524T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 614 PM MDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH-CENTRAL UTAH...THE SAN RAFAEL SWELL AND THE GLEN CANYON RECREATION AREA. * WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH WILL CONTINUE THROUGH THIS EVENING. * TIMING: WINDS WILL REMAIN AT THEIR CURRENTLY LEVELS THROUGH EARLY EVENING BEFORE DECREASING DURING THE MID-EVENING. * IMPACTS: THE WINDS WILL CAUSE DRIVING DIFFICULTIES ON AREA ROADWAYS DUE TO STRONG CROSS WINDS AND WIDESPREAD BLOWING DUST. VISIBILITIES IN THE BLOWING DUSTS WILL OCCASIONALLY DROP BELOW ONE MILE...WITH LOCAL AREAS UNDER 100 FEET. ROADWAYS MOST PRONE TO HAZARDOUS TRAVEL CONDITIONS INCLUDE INTERSTATE 70...HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH...HIGHWAY 6 SOUTH OF PRICE AND STATE ROUTES 95 AND 24. IN ADDITION...THE STRONG AND GUSTY WINDS WILL CREATE EXTREMELY HAZARDOUS BOATING CONDITIONS FOR ALL WATER CRAFT ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE SUBSTANTIAL WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
204 WWUS75 KSLC 240404 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1004 PM MDT SUN MAY 23 2010 UTZ013-020-021-240515- /O.EXP.KSLC.WI.Y.0011.000000T0000Z-100524T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1004 PM MDT SUN MAY 23 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH...AND THE GLEN CANYON LAKE POWELL RECREATION AREA WAS ALLOWED TO EXPIRE AT 1000 PM MDT. GUSTY SOUTH WINDS ACROSS THE AREA WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. WINDS ARE NOT EXPECTED TO CLIMB BACK ABOVE ADVISORY CRITERIA TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 22, 9:51 PM MDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 22, 9:51 PM MDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 951 PM MDT SAT MAY 22 2010 .SYNOPSIS...THE UPPER LEVEL TROUGH OVER NEVADA TONIGHT THROUGH EARLY SUNDAY WILL LIFT NORTHEAST ACROSS UTAH SUNDAY NIGHT THROUGH MONDAY MORNING. A SOMEWHAT DRIER SOUTHWESTERLY FLOW WILL DEVELOP ON TUESDAY AND REMAINS IN PLACE THROUGH MIDWEEK. && .DISCUSSION...THE UPPER TROUGH EXTENDING FROM THE NRN ROCKIES SW THROUGH NRN CA WILL STRETCH APART LATE TONIGHT/EARLY SUNDAY...WITH THE SRN PORTION FORMING A CLOSED LOW OVER SRN NV/SRN CA SUNDAY MORNING. THIS CLOSED FEATURE SHOULD OPEN UP AS IT EJECTS NE THROUGH UTAH SUNDAY NIGHT/EARLY MONDAY. THE BEST THREAT FOR HEAVY PRECIP AHEAD OF THE TROUGH SHOULD COME BY LATE SUNDAY EVENING DURING THE PERIOD OF STRONG DEEP LAYER COLD ADVECTION AND GOOD DYNAMIC LIFT. THE BEST LIFT WEAKENS CONSIDERABLY LATE SUNDAY NIGHT/EARLY MONDAY MORNING AS THE DECAYING TROUGH WORKS INTO ERN UT/WRN COLORADO. THE 00Z NAM DOES HINT AT A SECOND WEAK SHORTWAVE ASSOCIATED WITH A TRAILING MID-LEVEL COLD POOL ACROSS NRN UTAH MONDAY AFTERNOON. COULD SEE ADDITIONAL CONVECTIVE PRECIP UP NORTH THROUGH EARLY EVENING...THEN RAPID STABILIZATION OF THE AIRMASS MONDAY NIGHT. A SOMEWHAT DRIER SOUTHWESTERLY FLOW ALOFT WILL DEVELOP TUESDAY AHEAD OF THE NEXT DEEP TROUGH APPROACHING THE WEST COAST. MEDIUM RANGE GUIDANCE BY AND LARGE HOLDS THE CORE OF THIS FEATURE OFF THE COAST THROUGH THE END OF THE WEEK. EXPECTING A SERIES OF SHORTWAVES TO EJECT OUT OF THE PARENT TROUGH AND ACROSS THE GREAT BASIN BEGINNING WEDNESDAY. THE THREAT OF CONVECTION WILL EXIST WITH EACH OF THESE FEATURES...THOUGH THE MORE ACTIVE CONVECTION WILL LIKELY HOLD OFF UNTIL THE MAIN LOW FINALLY REACHES THE WEST COAST STATES LATE IN THE WEEK. AT THIS TIME THE MEMORIAL DAY WEEKEND LOOKS TO HAVE AT LEAST A WET/COOL START AS THE UPPER TROUGH MOVES INTO THE GREAT BASIN. BOTH THE GFS AND ECMWF BRING A SUBSTANTIAL FEATURE THROUGH UTAH DURING THE WEEKEND...WITH THE GFS A BIT FASTER EJECTING THIS FEATURE OUT OF THE AREA LATE IN THE WEEKEND. MEMORIAL DAY WOULD BE DRIEST OF THE DAYS...THOUGH SPOTTY LINGERING SHOWERS AND COOL TEMPS MORE THAN LIKELY IN THIS SITUATION. && .AVIATION...LIGHT NORTHWEST WINDS WILL TURN TO THE DRAINAGE SOUTHEAST BETWEEN 04-05Z. OCCASIONAL CEILINGS BETWEEN 10-12KFT WILL SPREAD NORTH INTO THE TERMINAL AREAS AFTER 08Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 22, 5:13 AM MDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 513 AM MDT SAT MAY 22 2010 UTZ001>016-019>021-517-518-WYZ021-231200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 513 AM MDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM HAS PUSHED A COLD FRONT INTO SOUTHERN UTAH THIS MORNING. STEADY PRECIPITATION ACROSS THE NORTH EARLY THIS MORNING WILL GRADUALLY TAPER OFF TO SHOWERS THIS AFTERNOON. COOLER TEMPERATURES CAN BE EXPECTED ACROSS MUCH OF THE AREA TODAY. STRONG WINDS ARE EXPECTED TO CONTINUE ACROSS SOUTH-CENTRAL AND SOUTHEAST UTAH TODAY AS THE COLD FRONT STALLS ACROSS SOUTHERN UTAH. THESE WINDS WILL AFFECT WIND SENSITIVE OPERATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARMER AND DRIER CONDITIONS CAN BE EXPECTED SUNDAY BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA. THIS STORM WILL PUSH A COLD FRONT ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT. WIDESPREAD PRECIPITATION WILL DEVELOP SUNDAY NIGHT AND MONDAY BEHIND THE FRONT. SNOW LEVELS WILL LOWER TO NEAR 6000 FEET. WARMER AND DRIER CONDITIONS WILL RETURN TO THE AREA FOR THE MIDDLE TO LATTER PORTIONS OF THE WEEK. THE SPRING RUNOFF IS UNDERWAY. RIVERS AND STREAMS ARE RUNNING COLD AND FAST...AND THESE WATERS POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY OF THESE WATERWAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:30 PM MDT | Winter Weather Advisory | SLC | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.